• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

twitching?

G

gilly

New member
Joined
Sep 25, 2009
Messages
4
My brother is on ADs (prozac) for depression and anxiety. He suffers from twitches that wake him during the night, and he gets very anxious about it. I said i would ask on here if its normal and nothing to worry about, as the worry about it is geting to him. The dr has already changed his ADs because he had it on the last ones too. Any help with easing his worries would be very appriciated.
 
A

Ainsworth

Guest
hi Gilly, can you describe the twitches more.

imo we all, when we relax have twitches which can be in the form of myoclonic jerks (i think thats what they called, dont hold me on it though) the whole body can jump which can wake you. everybody does have them from time to time and so it would depend on how many he has and how much of problem they are.

people can get them whilst awake to. his doctor would know more. :)
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
I get them too on all the anti depressants I've been on. It seems to be when I am in bed and relaxed and sometimes they can be quite strong.I try not to think of them as a problem though.
 
S

Soren

Well-known member
Joined
Aug 16, 2009
Messages
91
Location
uk
hi gilly,

i've had that kind of thing from ad's too. the fact that sleep can be disturbed more generally by the drug, makes the effect more noticeable and irritating.

i found that these side-effects do subside after a while as your body adjusts.
 
cloudberry

cloudberry

Well-known member
Founding Member
Joined
Jan 26, 2008
Messages
409
Location
North Lincolnshire
My expewrience of SSRI's is that twitching is for most people, part of the SSRI experience. Its a result of the imbalance of other neurochemicals trying to compensate for having far too much serotonin in the system.

One aspect of it is known as Akasthesia, this is beyond twitching as it a constant squirming and restlessness which deprives the owner of it of any rest at all. A bit like being in some invisible torture instrument.

The other side of it is the sudden twitches - like little seizures and sudden but repeated cramps. Also "flashes" down the body, up the body, in the brain. Which cause twitching. When I was on it it also caused stuttering. I still stutter now.

You mess with the endocrine system and you then affect the nervous system (which is run on neurochemicals for its health and response and appropriate balance) at your peril. I did.

The nervous system then affects the muscular system.

Which can then affect the digestive system and so on. No one of the systems is divorced from the other, your systems work together, and try and compensate when one is not right or affected.

So rest assured, this is normal when on an SSRI which is a hugely powerful drug and is not fully understood yet.
I had to come off because it caused me to have a major seizure (which is why I have researched it now) the seizure broke my jaw and dislodged 3-5 teeth. Still cemented together to keep them in now, three years later. Hmmmmm !

cloudberry
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I've been on escitalopram for a few months.I'm only on 5mg but am about to have it increased.I haven't had any twitching.I think escitalopram is an SSRI?
 
cloudberry

cloudberry

Well-known member
Founding Member
Joined
Jan 26, 2008
Messages
409
Location
North Lincolnshire
I've been on escitalopram for a few months.I'm only on 5mg but am about to have it increased.I haven't had any twitching.I think escitalopram is an SSRI?
Yes it is an SSRI. It is the newer version of Citalopram - the drug I was on. When one version goes out of license they fiddle with the formulation, call it a new improved version and give it a new name but similar, to keep the money rolling in.
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I was on citalopram.That was switched to mirtazopine.Been on it for a couple of years.Can't say I'm very impressed with mirtazopine.I'm anticipating my psychiatrist will increase my escitalopram soon and redusce the mirtazopine.Twitching sounds pretty horrible.At least I know what to expect.
 
elvis the cat

elvis the cat

Well-known member
Joined
May 26, 2009
Messages
143
Location
herts
I am on venlafaxine and i twitch quite a bit :redface:
 
Top